May, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff | Search | PsorHeads
Methotrexate for Psoriatic Arthritis (Instead of Antibiotics?)
from Jim N.

Ed: I am seeing a Rhuem this Friday because my psoriatic arthritis pain is progressing to more joints and becoming difficult to live with. I was going to push for a low antibiotic regimen, as that seemed to be successful for many people on the net. But after reading your article about methotrexate (MTX), I want to ask about that drug. I tend to be a vitamin person and not one to take drugs but I am getting desperate. What side effects have you experienced and how is your condition today after taking the MTX?

I appreciate your web site, it seems to be honest and you’re not out for money. I have looked into other books and stuff and wasted money that I can't afford. -Jim N.

*****

Ed’s Response: The MTX worked wonders for me for eight months. Then the skin lesions returned but the PA has stayed away. (Not ALL skin lesions have returned—remarkably, my scalp is staying clear, knock on wood.) My derm switched me to Neoral (cyclosporine) "for a few months." (See this month’s Briefing.)

I didn’t have any perceivable side effects during the 8 months I was taking MTX. (A few moments of nausea that could have been, and probably were, caused by other things....) I had frequent blood work-ups that revealed no elevation of liver enzymes (the principle concern).

I’m glad you like the web site, Jim. It does have a life of its own with no economic regard; however, there is a corner of FlakeHQ where a book is sold (Flake: Confessions of a Psoriatic) and there will probably be a pay-to-join area here in the future. As long as I am able, however, the current sections of FlakeHQ will continue as they are today. Including, I hope, your continuing visits. -Ed

This Month's Mail | Archives

www.flakehq.com